Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Does stopping Singulair cause behavior changes?

My 5 and 3 yr old stopped and now seem more emoyional--cry easily when they didn't before. Is it the meds or summer boredom

Answer Question
 
Anonymous

Asked by Anonymous at 9:10 PM on Jun. 30, 2010 in Health

Answers (5)
  • If you stop any medication that's taken on a regular basis instead of weaning off of it there will be emotional and behavioral changes.
    Laila-May

    Answer by Laila-May at 9:11 PM on Jun. 30, 2010

  • You should talk to your doctor. Many meds you need to wean down from.
    jamesonjustines

    Answer by jamesonjustines at 9:12 PM on Jun. 30, 2010

  • My son and I both take Singulair and neither of us have behavior problems from not taking it. We take it on an as needed basis too.
    tyfry7496

    Answer by tyfry7496 at 9:14 PM on Jun. 30, 2010

  • Were they on it for quite awhile? I would imagine that if they were on it for an extended amount of time that there could be. My son was just on it for about 2 weeks (he takes it usually as needed, not everyday) and he was fine. He is three.
    JamieLK

    Answer by JamieLK at 9:19 PM on Jun. 30, 2010

  • Singulair works for asthma and allergies. If they have stopped taking it they may be sleeping less well or having problems with breathing or allergies and of course these things can make anyone have emotional changes. A child with asthma shouldn't stop taking Singulair without starting another asthma med, usually a twice daily steroid inhaler.

    Gailll

    Answer by Gailll at 9:21 PM on Jun. 30, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN